MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7060M-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error; installing an implant in a non-optimal position.
 
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2018 where three implants were placed.The patient reported radicular pain symptoms following the procedure.The surgeon determined that the cranial positioned implant was installed in a "too" superior position resulting in nerve impingement.Two weeks after the initial procedure, the surgeon performed a revision procedure where he removed the cranial positioned implant and added a new implant of the same type in a different position.The patient is doing better following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key8294630
Report Number3007700286-2019-00003
Device Sequence Number1780229
Product Code OUR
UDI-Device Identifier00851085007381
UDI-Public00851085007381
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model Number7060M-90
Device Lot Number2651121
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Initial Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR